question-icon

Can Insulin Cause Swelling Of The Feet?

default
Posted on Fri, 10 Nov 2017
Question: re: my ref. id is Hemg 0000
no, i do not take met forum/ i am taking insulin for my type1 diabetes/
doctor
Answered by Dr. Mirjeta Guni (23 minutes later)
Brief Answer:
About feet swelling;

Detailed Answer:
Detailed Answer:
Hello and thank you for asking!
The swelling of the feet that you described can be caused by many causes.
In a diabetic patient the most common cause is renal damage that causes albumin in urine and low albumin levels in blood, predisposing for edema.
Except of a detailed clinical examination you need some further tests;
-HbA1c
-Full blood count
-Proteine C reactive
-AST,ALT,GGT
-Urea, creatinine
-Total protein and albumin
-Electrolytes
-TSH
-Urine sample
Your physician will try to find a cause for the edema after the clinical examination and the above results.
Hope the information will help.

Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by : Dr. Vishesh Rohatgi
doctor
Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2411 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Can Insulin Cause Swelling Of The Feet?

Brief Answer: About feet swelling; Detailed Answer: Detailed Answer: Hello and thank you for asking! The swelling of the feet that you described can be caused by many causes. In a diabetic patient the most common cause is renal damage that causes albumin in urine and low albumin levels in blood, predisposing for edema. Except of a detailed clinical examination you need some further tests; -HbA1c -Full blood count -Proteine C reactive -AST,ALT,GGT -Urea, creatinine -Total protein and albumin -Electrolytes -TSH -Urine sample Your physician will try to find a cause for the edema after the clinical examination and the above results. Hope the information will help. Kind regards, Dr.Mirjeta